Alert archive / Minnesota / Wind Advisories in 2010
Wind Advisory 1, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at Mar 30, 2010, 12:31 PM CDT for 6 counties in Minnesota; 6 counties in Iowa. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2010, 12:31 PM CDT (17:31 UTC)
- Expired
- Mar 30, 2010, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 97 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WWUS73 KARX 301731 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1231 PM CDT TUE MAR 30 2010 ...STRONG SOUTH WINDS ACROSS THE AREA THIS AFTERNOON.. .A TIGHT PRESSURE GRADIENT AHEAD OF LOW PRESSURE IN THE CENTRAL AND NORTHERN PLAINS...COUPLED WITH WARM TEMPERATURES ALLOWING FOR MIXING OF STRONGER WINDS ALOFT...HAS PRODUCED STRONG AND GUSTY SOUTH WINDS ACROSS THE AREA TODAY. THESE WINDS WILL BE IN THE 25 TO 35 MPH RANGE...WITH SOME GUSTS OF 40 TO 45 MPH...THROUGH THE AFTERNOON HOURS. THE WINDS WILL DECREASE LATE THIS AFTERNOON AND THIS EVENING AS THE GRADIENT RELAXES AND TEMPERATURES START TO COOL FOR THE EVENING. IAZ008>010-018-019-029-MNZ079-086>088-094-095-310000- /O.NEW.KARX.WI.Y.0001.100330T1731Z-100331T0000Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-WINONA-MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...WINONA...AUSTIN 1231 PM CDT TUE MAR 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS WILL BE STRONG AND GUSTY THROUGH THE AFTERNOON...AND BEGIN TO DECREASE AFTER 5 PM. * SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH WILL BE COMMON ACROSS THE OPEN COUNTRY AND HIGHER TERRAIN AREAS. * THIS WINDS WILL CREATE BLOWING DUST AND DEBRIS FROM THE OPEN...DRY FIELDS AND CAN TOSS LOOSE ITEMS LIKE TRASH CANS AND LAWN CHAIRS AROUND IN YARDS. DRIVERS OF LIGHT-WEIGHT OR HIGH PROFILE VEHICLES MAY HAVE CONTROL PROBLEMS ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER... OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RRS WEATHER.GOV/LACROSSE
2 follow-up statements
127 WWUS73 KARX 302027 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 327 PM CDT TUE MAR 30 2010 ...STRONG SOUTH WINDS CONTINUE THIS AFTERNOON.. .A TIGHT PRESSURE GRADIENT AHEAD OF LOW PRESSURE IN THE CENTRAL AND NORTHERN PLAINS...COUPLED WITH WARM TEMPERATURES ALLOWING FOR MIXING OF STRONGER WINDS ALOFT...CONTINUED TO PRODUCE STRONG AND GUSTY SOUTH WINDS ACROSS THE AREA THIS AFTERNOON. SOUTH WINDS OF 25 TO 35 MPH...WITH SOME GUSTS OF 40 TO 45 MPH...WILL CONTINUE THROUGH THE REST OF THE AFTERNOON...THEN DIMINISH BELOW ADVISORY LEVELS EARLY THIS EVENING. IAZ008>010-018-019-029-MNZ079-086>088-094-095-310000- /O.CON.KARX.WI.Y.0001.000000T0000Z-100331T0000Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-WINONA-MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...WINONA...AUSTIN 327 PM CDT TUE MAR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS WILL BE STRONG AND GUSTY THROUGH THE REST OF THE AFTERNOON...THEN BEGIN TO DECREASE AFTER 5 PM. * SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH WILL BE COMMON ACROSS THE OPEN COUNTRY AND HIGHER TERRAIN AREAS. * THIS WINDS WILL CREATE BLOWING DUST AND DEBRIS FROM THE OPEN... DRY FIELDS AND CAN TOSS LOOSE ITEMS LIKE TRASH CANS AND LAWN CHAIRS AROUND IN YARDS. DRIVERS OF LIGHT-WEIGHT OR HIGH PROFILE VEHICLES MAY HAVE CONTROL PROBLEMS ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER... OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RRS WEATHER.GOV/LACROSSE
269 WWUS73 KARX 302345 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 645 PM CDT TUE MAR 30 2010 ...WINDS SLOWLY DIMINISHING... .WINDS WERE SLOWLY DIMINISHING ACROSS THE AREA AS SUNSET APPROACHES. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 7 PM CDT THIS EVENING. IAZ008>010-018-019-029-MNZ079-086>088-094-095-310045- /O.EXP.KARX.WI.Y.0001.000000T0000Z-100331T0000Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-WINONA-MOWER-FILLMORE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...WINONA...AUSTIN 645 PM CDT TUE MAR 30 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS WERE SLOWLY DIMINISHING ACROSS THE AREA AS SUNSET APPROACHES. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 7 PM CDT THIS EVENING. $$ DAS WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:54 AM CDT, 9 hours 37 minutes earlier.
Area forecast discussion, Mar 30, 2:54 AM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 254 AM CDT TUE MAR 30 2010 .SHORT TERM...TODAY THROUGH THURSDAY MAIN FORECAST CONCERNS ARE WINDS TODAY...THEN TEMPERATURES TODAY THROUGH THURSDAY. LATEST WATER VAPOR SATELLITE IMAGERY INDICATING A SERIES OF WEAK SHORTWAVE TROUGHS EMBEDDED IN SOUTHWESTERLY FLOW OVER THE WESTERN HALF OF THE U.S. FIRST WEAK SHORTWAVE TROUGH OVER THE NORTHERN PLAINS PRODUCING A VEIL OF MID TO HIGH CLOUDS OVER THE DAKOTAS AND MUCH OF MINNESOTA PER LATEST FOG SATELLITE IMAGERY. LATEST 07Z SURFACE ANALYSIS INDICATING WINDS INCREASING OVER SOUTHERN MINNESOTA AND NORTHERN IOWA. THIS IS IN RESPONSE TO PRESSURE GRADIENT TIGHTENING...AS MSAS INDICATING 1 TO 3 MB PRESSURE FALLS OVER SOUTHERN MINNESOTA AND NORTHEAST IOWA. THE 30.00Z GFS AND NAM ARE IN GOOD AGREEMENT IN DIGGING UPPER LEVEL TROUGH OVER THE WESTERN U.S. AND DEVELOPING SOUTHWESTERLY FLOW ALOFT THROUGH THE FORECAST PERIOD. THE 30.00Z GFS AND NAM CONTINUE TO INDICATE MINOR DIFFERENCES IN TIMING OF WEAK SHORTWAVE TROUGHS EMBEDDED IN THE SOUTHWESTERLY FLOW ALOFT. THOUGH...BOTH MODELS CONTINUE TO BE IN AGREEMENT WITH TIGHTENING PRESSURE GRADIENT AND ADVECTING WARM AIR ALOFT INTO THE FORECAST AREA TODAY. BOTH THE 30.00Z GFS AND NAM BUFKIT FORECAST SOUNDINGS CONTINUE TO SHOW 28 TO 33 KNOTS OF MEAN MOMENTUM TRANSFER OVER FORECAST AREA TODAY...IN ADDITION BOTH MODELS INDICATE SURFACE PRESSURE GRADIENT FORCE OF 30 TO 40 UBARS/KM. BOTH MODELS ARE INDICATING 40 TO 50 KNOTS AT 850MB...WHICH IS ABOVE THE INVERSION PER BUFKIT FORECAST SOUNDINGS. BUFKIT FORECAST SOUNDINGS INDICATE FORECAST AREA WILL MIX UP TO 875-900MB TODAY. IF REGION MIXES ABOVE 875MB...WINDS WILL BE MUCH STRONGER THAN CURRENT TRENDS AND WIND ADVISORY CRITERIA COULD BE MET TODAY. FOR NOW WINDS ARE EXPECTED TO BE LESS THAN CRITERIA...THOUGH LATER SHIFTS WILL HAVE TO MONITOR HOW MUCH MIXING OCCURS TODAY. NEXT CONCERN ARE TEMPERATURES TODAY INTO WEDNESDAY. THE 30.00Z GFS AND NAM INDICATING 850MB TEMPERATURES WARMING TO PLUS 8 TO AROUND PLUS 13 DEGREES CELSIUS TODAY INTO WEDNESDAY. THIS WILL ALLOW FOR UNSEASONABLY WARM TEMPERATURES TODAY INTO WEDNESDAY. ONE CAVEAT WITH TEMPERATURES TODAY...IS THE THIN LAYER OF MID TO HIGH CLOUDS ASSOCIATED WITH WEAK SHORTWAVE TROUGH OVER THE NORTHERN PLAINS. THE 30.00Z GFS AND NAM ARE INDICATING WEAK SHORTWAVE TROUGH TO QUICKLY MOVE ACROSS FORECAST AREA BY 21Z TUESDAY. SUBSIDENCE IN WAKE OF SHORTWAVE TROUGH SHOULD ALLOW FOR THIN LAYER OF CLOUDS TO BE EAST OF THE MISSISSIPPI RIVER AFTER 18Z. THOUGH...IF THIN LAYER CLOUDS REMAIN OVER THE AREA LONGER...TEMPERATURES COULD BE A FEW DEGREES COOLER THAN CURRENT FORECAST TODAY. THE 30.00Z GFS AND NAM DEVELOP SURFACE WARM FRONT OVER SOUTHERN IOWA AND MOVE NORTH ACROSS FORECAST AREA BY 18Z THURSDAY. THE MODELS ARE SUGGESTING WEAK 850-700MB MOISTURE TRANSPORT AND THETA E CONVERGENCE ALONG AND NORTH OF THE FRONT. BOTH MODELS ARE DEVELOPING MOISTURE AT AND BELOW 850MB ALONG WARM FRONT...THOUGH WITH DRIER AIRMASS AND WEAK VERTICAL MOTION ABOVE 850MB. WILL CONTINUE TO LEAVE FORECAST DRY ACROSS FORECAST AREA THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY MAIN FORECAST CONCERNS IS UPPER LEVEL TROUGH/LOW EJECTING OUT OF THE SOUTHWESTERN U.S. INTO THE UPPER MIDWEST AND GREAT LAKES REGION THIS WEEKEND. THE 30.00Z GFS AND ECMWF ARE IN BETTER AGREEMENT IN LIFTING UPPER LEVEL TROUGH/LOW INTO THE GREAT LAKES REGION. THOUGH...THE DETERMINISTIC 30.00Z GFS AND ECMWF INDICATE TIMING ISSUES WITH UPPER LEVEL TROUGH/LOW MOVING INTO THE GREAT LAKES REGION THIS WEEKEND. THE 30.00Z GFS AND ECMWF ARE INDICATING THE REGION WILL SEE SOME PRECIPITATION WITH UPPER LEVEL TROUGH/LOW THIS WEEKEND. FOR NOW...WILL MAKE NO MAJOR CHANGES TO THIS TIME PERIOD. && .AVIATION... LATEST VWP/PROFILER DATA INDICATED 40-50 KT WINDS AROUND 925 MB/2000 FT EARLY THIS MORNING. WINDS HAVE DECOUPLED AT KLSE...AND THIS MAKES LLWS A CONCERN HERE...UNTIL PROBABLY SHORTLY AFTER SUNRISE. HAVE UPDATED TAF FOR LLWS...AND WILL MONITOR TO SEE IF INCLUSION IS NEEDED WITH THE 12Z ISSUANCE. SFC PRESSURE GRADIENT STRONGER JUST TO THE WEST...THUS KRST HAS STAYED WINDY OVERNIGHT...MAKING LLWS NOT AS LARGE A CONCERN. THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN ACROSS THE REGION TODAY...BETWEEN A DEPARTING AREA OF HIGH PRESSURE TO THE EAST AND A DEEPENING TROUGH OF LOW PRESSURE TO THE WEST. STRONG WARMING IN THE LOW LAYERS WILL CONTINUE A WEAK INVERSION AROUND 3500 FT...PER BUFKIT SOUNDINGS...BUT SHOULD STILL BE ABLE TO MIX DOWN UP TO 35 KTS AT KRST THIS AFTERNOON. WINDS TURN FROM SOUTH TO WEST/SOUTHWEST A LOFT...SO NOT AS CONDUCIVE FOR REAL DEEP MIXING. ALL IN ALL...A WINDY DAY FOR THE TAF SITES. SOME HIGH THIN CIRRUS WILL SPREAD IN FROM THE WEST...BUT VFR CONDITIONS WILL CONTINUE TO BE THE RULE. TONIGHT...THE LOW LEVEL JET WILL INCREASE AND BE SCREAMING ACROSS THE REGION...WITH 30.00Z NAM12 UP TO 60 KTS AT 850 MB AND 40 KTS AT 925 MB. BUFKIT SOUNDINGS VIA THE NAM SHOW A BIT MORE...POTENTIALLY 50 KTS AT 2 KFT FOR KRST/KLSE. GFS IS QUITE A BIT LESS FOR WINDS...ABOUT 15 KTS COMPARED TO THE KLSE AT SIMILAR ELEVATIONS/PRESSURE SFC. STILL...WINDS SHOULD STAY UP OVERNIGHT...BUT IF DECOUPLING WOULD OCCUR AT KLSE...LLWS COULD AGAIN BE A CONCERN. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DTJ AVIATION...RIECK
Hazardous weather outlook, Mar 30, 5:00 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TO ADD FIRE DANGER NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT TUE MAR 30 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-311000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CDT TUE MAR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS AT 15 TO 30 MPH...LOW HUMIDITIES OF 25 TO 30 PERCENT...AND DRY FUELS WILL INCREASE THE FIRE DANGER TODAY.... ESPECIALLY FOR SOUTHEAST MINNESOTA AND NORTHERN WISCONSIN. AS A RESULT...ANY OUTDOOR FIRES MAY GET OUT OF CONTROL QUICKLY. THE MISSISSIPPI RIVER CONTINUES TO RUN HIGH...WITH SOME MINOR FLOODING ALONG PORTIONS OF IT. PLEASE REFER TO THE LATEST HYDROLOGIC PRODUCTS...SUCH AS FLOOD WARNINGS AND STATEMENTS...FOR THE MOST UP TO DATE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOST LOCATIONS ALONG THE MISSISSIPPI RIVER WILL HAVE STEADY OR SLOWLY FALLING RIVER LEVELS THIS WEEK. PLEASE REFER TO THE LATEST HYDROLOGIC PRODUCTS...SUCH AS FLOOD WARNINGS AND STATEMENTS... FOR THE MOST UP TO DATE INFORMATION. THERE COULD BE SMALL THUNDERSTORM CHANCES FOR FRIDAY INTO THE UPCOMING WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
Nearby
Wind Advisories in Minnesota, 2010Wind Advisories in Iowa, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.